Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 47, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 24, 2004, 6:03 PM CDT for Madison County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 24, 2004, 8:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 242304 FFWMEM TNC113-250100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 800 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN WITH ESTIMATED RAINFALL RATES OF ONE AND ONE HALF INCHES PER HALF HOUR. IN ADDITION...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING ON HIGHWAY 45 JUST SOUTH OF JACKSON. * CITIES AFFECTED THROUGH 800 PM CDT INCLUDE... JACKSON...BEMIS .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3568 8871 3556 8870 3556 8889 3569 8887 $$
1 follow-up statement
000 WGUS74 KMEG 250004 FFSMEM TNC113-250100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT SAT JUL 24 2004 ...THE FLASH FLOOD WARNING FOR MADISON COUNTY HAS BEEN CANCELLED... AT 703 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED THE RAINFALL HAS ENDED ACROSS MADISON COUNTY...AND THE FLOOD THREAT HAD DIMINISHED. SOME MINOR STREET PONDING MAY STILL EXIST...BUT THE SERIOUS THREAT OF FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:55 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 2:55 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT SAT JUL 24 2004 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE FOUND AGAIN THIS AFTERNOON ACROSS THE FORECAST AREA. FRONTAL BOUNDARY HAS SHIFTED NORTHWARD OVER THE PAST FEW HOURS. THE FRONT SHOULD REMAIN IN OR NEAR THE FORECAST AREA FOR THE NEXT COUPLE OF DAYS AND AS DISTURBANCES MOVE ALONG THE FRONT THERE WILL BE MORE THUNDERSTORM ACTIVITY. THE BEST CHANCE OF RAIN APPEARS TO BE SUNDAY AND SUNDAY NIGHT. MOST OF THE RAIN SHOULD END BY MONDAY NIGHT AS FRONTAL BOUNDARY FINALLY EXITS THE REGION. WEATHER SHOULD REMAIN DRY FROM TUESDAY ON EXCEPT FOR MAYBE SOME ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 24, 12:02 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1202 PM CDT SAT JUL 24 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1202 PM CDT SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME STORMS MAY BE STRONG. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 24, 5:24 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 524 PM CDT SAT JUL 24 2004 TNZ052-242245- MADISON TN- 524 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MADISON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BEMIS AT 524 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORM CAN PRODUCE WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MADISON COUNTY...INCLUDING THE CITY OF JACKSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 5:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT SAT JUL 24 2004 TNZ052-242315- MADISON TN- 545 PM CDT SAT JUL 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MADISON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER JACKSON AT 544 PM CDT...MOVING NORTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND AS MUCH AS ONE AND ONE HALF INCHES OF RAINFALL. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MADISON COUNTY...INCLUDING THE CITY OF JACKSON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:29 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.